Previous issue ·  Next issue ·  Recently posted articles ·  Most recent issue · All issues   
Home Overview Authors Editorial Contact Subscribe

Moscow Mathematical Journal

Volume 19, Issue 1, January–March 2019  pp. 37–50.

Topological and Metric Recurrence for General Markov Chains

Authors:  Michael Blank (1)
Author institution:(1) Institute for Information Transmission Problems RAS (Kharkevich Institute), Bolshoy Karetny per. 19, build. 1, Moscow 127051 Russia;
National Research University “Higher School of Economics”


Using ideas borrowed from topological dynamics and ergodic theory we introduce topological and metric versions of the recurrence property for general Markov chains. The main question of interest here is how large is the set of recurrent points. We show that under some mild technical assumptions the set of non-recurrent points is of zero reference measure. Necessary and sufficient conditions for a reference measure m (which needs not to be dynamically invariant) to satisfy this property are obtained. These results are new even in the purely deterministic setting.

2010 Math. Subj. Class. 37A30, 28D05, 37A50, 60J10, 60J25

Keywords: Ergodic theory, invariant measure, typical trajectory, Markov chain.

Contents   Full-Text PDF